How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18757
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

38, female. Taking Zoton 2 weeks. Reflux

Resolved Question:

38, female. Taking Zoton for reflux for last 2 weeks. Reflux better, however since taking zoton I am tired all the time, with occasional dizzy spells. Working a 10am-4pm day, then going to bed at around 6pm exhausted.i was advised to keep taking zoton. How do I counter the fatigue?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. D. Love replied 2 years ago.
Hello from JustAnswer.
Is this the first medicine that you have taken for reflux?
Or had you tried a different medicine previously? If so, what medicine?
Are you taking any medicines for any other medical problems?
Customer: replied 2 years ago.

I was started on omeprazole, about 4 weeks ago. My gp switched to zoton when omeprazole seemed to give me bad intestinal pain (strong burning feeling). For the first week I was taking colpermin to ease my intestines. I am not taking anything else with the zoton. My stomach feels fine now, no more painful Belching since taking zoton and no stomach discomfort. Only this fatigue, which I didn't have before taking either medication.

Expert:  Dr. D. Love replied 2 years ago.
Thank you for the additional information.

The first concern in this situation is that the Zoton is causing the fatigue. It is not a common side effect to the Zoton, but the onset of the symptom shortly after starting the drug is suspicious. The fact that you also had side effect to the omeprazole, another medicine in the same drug class, may indicate that you are simply sensitive to this class of drugs.

In that situation, the usual approach would be to stop the drug and use an alternative drug, and specifically one in a different drug class. The medicine that I would usually recommend in this situation would be ranitidine, which is brand name of Zantac in the US.

If your doctor says that the Zoton should be continued despite the side effect, then the other alternative would be to use an antihistamine, which may help to relieve drug reactions. Since you are already fatigued, it would be better to take a non-sedating antihistamine, such as loratidine or cetirizine.

If I can provide any further information, please let me know.
Dr. D. Love and 2 other Medical Specialists are ready to help you
Customer: replied 2 years ago.

Thank you so much.

Expert:  Dr. D. Love replied 2 years ago.
You are very welcome.